Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 20, 2013, 9:13 PM CDT for Sumner County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 20, 2013, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1884 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS84 KOHX 210213 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT SAT JUL 20 2013 TNZ008-027-028-210300- DAVIDSON-SUMNER-WILSON- 913 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE MADISON...HERMITAGE...OLD HICKORY...LAKEWOOD...HENDERSONVILLE...MOUNT JULIET AND GALLATIN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM AND ALSO...FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3648 8651 3628 8628 3615 8660 3628 8678 $$ 21
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 5:27 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 20, 5:27 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT JUL 20 2013 .AVIATION 00Z DISCUSSION... GENERALLY DRY AND WARM PATTERN WILL PARTIALLY TRANSITION AS WEAK NW-SE UPPER LEVEL RIDGING CONTINUES TO SLOWLY BREAK DOWN. TOMORROW...AN UPPER TROUGHING PATTERN WILL BEGIN TO DEVELOP WITH THE AXIS ALIGNED ALONG TH MS RIVER. THE COOLER MID LEVEL TEMPS WILL ALLOW FOR CONVECTION COVERAGE TO BE ON THE INCREASE THROUGH THIS TAF PD. BEST CHANCES FOR SHOWER AND TSTM DEVELOPMENT WILL BE AFT 12Z ON SUNDAY. OTW...SOME LIGHT FOG POSSIBLE TOWARD 12Z. && .PREV DISCUSSION... /ISSUED 254 PM CDT SAT JUL 20 2013/ DISCUSSION...SEVERAL SMALL SHOWERS DEVELOPED AROUND MIDDAY...BUT VERY LITTLE ACTIVITY HAS REMAINED THANKS TO VERTICAL MIXING OF DRY LAYERS AND SUBSIDENCE. TEMPERATURE AND HUMIDITY LEVELS WERE SIMILAR TO YESTERDAY WITH MID AFTERNOON READINGS MOSTLY IN THE LOWER 90S...WITH MID TO UPPER 80S PLATEAU. MOISTURE WILL INCREASE SOME OVERNIGHT...BUT THERE WILL BE LITTLE FORCING FOR ANY MORE THAN 10-20 PERCENT RAIN CHANCE. A SURFACE FRONT CURRENTLY OVER CENTRAL IN/IL AND NORTH MO WILL NOT MOVE MUCH FARTHER SOUTH. MID TN WILL REMAIN UNDER THE SAME AIR MASS WITH LIGHT SOUTH WINDS. FOR THIS FORECAST PERIOD...THE CHANCE FOR RAIN WILL PEAK SUNDAY AFTERNOON THROUGH MONDAY AS A COUPLE OF SHORTWAVE TROUGHS DROP ACROSS THE REGION. MODELS AGREE WITH GOOD MOISTURE POOLING INCLUDING PW VALUES AROUND 2 INCHES. ALSO...MOS POPS ARE IN GOOD AGREEMENT. WE WILL GO WITH "LIKELY" (60 PERCENT) WORDING BOTH SUNDAY PM AND MONDAY...AND AROUND 50 PERCENT SUNDAY NIGHT. ALTHOUGH WE ARE INDICATING "LIKELY"...THIS DOES NOT MEAN A TOTAL WASHOUT...THERE WILL BE RAIN FREE PERIODS. WHEN THUNDERSTORMS ARE OCCURRING...EXPECT SOME VERY HEAVY DOWNPOURS. SOME OF THE STORMS COULD BE STRONG WITH LOCALLY GUSTY WINDS...BUT NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. THE CHANCE FOR RAIN WILL TAPER DOWN MONDAY NIGHT INTO TUESDAY...THEN INCREASE AGAIN ON WEDNESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE AREA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH AN ACTUAL FRONTAL PASSAGE BU THURSDAY BRINGING A PERIOD OF RAIN FREE AND LESS HUMID WEATHER THURSDAY AND FRIDAY. IT LOOKS LIKE ANOTHER SYSTEM WITH POPS RETURNING NEXT WEEKEND...BUT THE DETAILS ARE UNCLEAR AT THIS TIME...SO JUST INCLUDING 20 POPS FOR NOW. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 20, 5:02 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT JUL 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 20, 7:48 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT SAT JUL 20 2013
TNZ008-009-029-210130-
MACON-SUMNER-TROUSDALE-
748 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF GALLATIN...MOVING NORTHEAST AT
15 MPH. WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
SOME LOCATIONS IN THE PATH INCLUDE BLEDSOE CREEK STATE PARK...
CASTALIAN SPRINGS...BETHPAGE...HARTSVILLE AND WESTMORELAND.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3645 8601 3634 8622 3635 8623 3632 8627
3634 8627 3635 8628 3634 8630 3632 8630
3631 8632 3645 8647 3664 8619
21Special weather statement, Jul 20, 8:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT JUL 20 2013
TNZ059-060-210200-
MAURY-WILLIAMSON-
813 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAURY AND WILLIAMSON COUNTIES...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRING HILL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRING HILL AND THOMPSONS
STATION.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3577 8712 3604 8682 3580 8661 3579 8662
3579 8666 3577 8666 3576 8668 3570 8677
3570 8681 3568 8682 3561 8693Special weather statement, Jul 20, 8:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT SAT JUL 20 2013
TNZ009-029-210200-
MACON-TROUSDALE-
817 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TROUSDALE COUNTIES...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF LAFAYETTE...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRINGS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8581 3644 8582 3642 8595 3643 8598
3642 8598 3642 8611 3664 8621 3664 8620
21Special weather statement, Jul 20, 8:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SAT JUL 20 2013 TNZ026-027-059-210215- CHEATHAM-DAVIDSON-WILLIAMSON- 825 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND WILLIAMSON COUNTIES... AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96... PEGRAM...BELLEVUE...OAK HILL...FOREST HILLS AND BELLE MEADE. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3636 8690 3622 8660 3590 8698 3604 8719 21
Special weather statement, Jul 20, 8:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT SAT JUL 20 2013
TNZ027-059-062-210230-
DAVIDSON-RUTHERFORD-WILLIAMSON-
851 PM CDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 850 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR FRANKLIN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...TRIUNE...BRENTWOOD...
NOLENSVILLE...ANTIOCH...LA VERGNE...SMYRNA AND PERCY PRIEST LAKE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3621 8658 3614 8655 3613 8653 3611 8653
3604 8642 3603 8639 3601 8638 3602 8637
3596 8627 3575 8681 3590 8698 3622 8659Special weather statement, Jul 20, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT SAT JUL 20 2013 TNZ008-027-028-210300- DAVIDSON-SUMNER-WILSON- 913 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER AND WILSON COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE MADISON...HERMITAGE...OLD HICKORY...LAKEWOOD...HENDERSONVILLE...MOUNT JULIET AND GALLATIN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM AND ALSO...FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3648 8651 3628 8628 3615 8660 3628 8678 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:48 PM CDT | Special Weather Statement | OHX | Trousdale | 42 min |
| Jul 20, 8:13 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Jul 20, 8:17 PM CDT | Special Weather Statement | OHX | Macon | 43 min |
| Jul 20, 8:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Jul 20, 8:51 PM CDT | Special Weather Statement | OHX | Williamson | 39 min |
| Jul 20, 9:01 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 20, 9:21 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jul 20, 9:34 PM CDT | Special Weather Statement | OHX | Wilson | 41 min |
| Jul 20, 10:12 PM CDT | Special Weather Statement | OHX | Smith | 48 min |
| Jul 21, 10:09 AM CDT | Areal Flood Advisory | OHX | Pickett | 2 hr |
| Jul 21, 12:10 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| Jul 21, 12:53 PM CDT | Special Weather Statement | OHX | Putnam | 37 min |
| Jul 21, 1:07 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
| Jul 21, 1:18 PM CDT | Special Weather Statement | OHX | Marshall | 27 min |
| Jul 21, 1:35 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Jul 21, 1:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 21, 2:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Jul 21, 2:35 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 21, 2:39 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Jul 21, 2:56 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jul 21, 3:36 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 21, 3:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Jul 21, 5:14 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.